MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTATABLE SNARE; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION ROTATABLE SNARE; SNARE, FLEXIBLE
Model Number M00561831
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a rotatable medium oval med stiff snare was used during a polypectomy procedure performed on (b)(6) 2021.During the procedure and inside the patient, when colon polyp was tried to remove using this device, it could not be removed since it was noted that the sharpness was not good, so it was judged as defective.Reportedly, there were no other issues noted with the device.The procedure was completed with another rotatable snare.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: (initial reporter city) (b)(6).Block h6: problem code a050702 captures the reportable event of snare loop difficulty resecting the target polyp.Block h10: (product investigation) the returned rotatable snare was analyzed, and a visual evaluation noted no problems with the device.During functional evaluation, the device was connected to the 10 inch loop fixture and the loop extended and contracted without issues.A continuity test was done and the device passed since the electrical resistance was within specification, indicating a proper connection.The reported event of "loop failure to cut" could not be confirmed since the device cannot be functionally evaluated with respect to anatomical/procedural factors encountered during the procedure.Additionally, the device passed the continuity test upon return.The product record review confirmed that this is not a new failure type and the risk is anticipated.There was no evidence of a manufacturing issue, design or user issue which could have caused the complaint.Device analysis found no issues with the device during visual and functional test.No issues were noted with the electrical device testing during continuity test.Based on the device analysis and the available information, the most probable cause classification is no problem detected.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description

Brand Name
ROTATABLE SNARE
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11778248
Report Number3005099803-2021-02008
Device Sequence Number3647409
Product Code FDI
UDI-Device Identifier08714729283997
UDI-Public08714729283997
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160637
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2024
Device Model NumberM00561831
Device Catalogue Number6183
Device Lot Number0026648960
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2021
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer05/28/2021
Initial Report FDA Received Date05/05/2021
Supplement Report FDA Received Date06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1